Wednesday, December 06, 2023
  1. You Are At:
  2. English News
  3. Health
  4. WHO issues alert over fake live drug DEFITELIO in India and Turkey

WHO issues alert over fake live drug DEFITELIO in India and Turkey

According to the UN health body, the genuine manufacturer of DEFITELIO has confirmed that the product referenced in the alert is falsified.

India TV Health Desk Written By: India TV Health Desk New Delhi Published on: September 05, 2023 21:20 IST
Alert over fake live drug DEFITELIO in India and Turkey
Image Source : TWITTER Alert over fake live drug DEFITELIO in India and Turkey

The World Health Organisation (WHO) has issued an alert against a fake drug, which was allegedly sold in India and Turkey. The global health agency said that, "This WHO Medical Product Alert refers to one falsified batch of DEFITELIO (defibrotide sodium). This falsified product has been detected in India and Turkey and was supplied outside of regulated and authorised channels". According to the UN health body, the genuine manufacturer of DEFITELIO has confirmed that the product referenced in the alert is falsified. The genuine manufacturer has advised that, " Genuine DEFITELIO with a Lot 20G20A was packaged in German/ Austrian packaging. The falsified and does not comply with the registered shelf life. The stated serial number is not assosciated with batch 20G20A. The drug does not have marketing authorisation in India and Turkey.

This is not the first time WHO has issued an alert against the said drug. On May 7, 2020, WHO found the fake drug being sold in countries such as Argentina, Australia, Latvia, Malaysia and Saudi Arabia. According to WHO, the drug is indicated for the treatment of severe hepatic veno-occlusive disease, also known was sinusodial obstructive syndrome in haemapoietic stem-cell transplantation therapy. 

According to the Global Health Agency, the use of falsified DEFITELIO will result in the ineffective treatment of patients and may pose other serious risks to health because of its intravenous administration and could be life-threatening in some circumstances. It also highlighted that it is currently unaware aware of any reports of adverse events following the use of this reported falsified DEFITELIO, “however, the safety, sterility, and quality of the falsified products referenced in this alert are unknown.”

“Healthcare professionals should report the incident to the National Regulatory Authorities/National Pharmacovigilance Centre. National regulatory/health authorities are advised to immediately notify WHO if they identify these falsified products,” it added.

Latest Health News

Read all the Breaking News Live on indiatvnews.com and Get Latest English News & Updates from Health